Nonlinear surface SH waves in a half-space covered by an irregular layer

Deliktas-Ozdemir E., Teymur M.

ZEITSCHRIFT FUR ANGEWANDTE MATHEMATIK UND PHYSIK, vol.73, no.4, 2022 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 73 Issue: 4
  • Publication Date: 2022
  • Doi Number: 10.1007/s00033-022-01783-z
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, Aerospace Database, Applied Science & Technology Source, Communication Abstracts, Computer & Applied Sciences, MathSciNet, Metadex, zbMATH, Civil Engineering Abstracts
  • Keywords: Soliton-like SH waves, Slowly varying layered half-space, Generalized nonlinear Schrodinger equation, LOVE WAVES, SCHRODINGER-EQUATION, VARYING DISPERSION, PROPAGATION
  • Istanbul Technical University Affiliated: Yes


Research on the shear horizontal (SH) waves propagating in a nonlinear elastic half-space coated with a nonlinear elastic layer having slow variation in the boundary surfaces is presented. It is assumed that both the free surface and interface change as a function of the distance in the direction of propagation of the waves. By employing a perturbation method, nonlinear self-modulation of the surface SH waves for a general geometry is characterized by a generalized nonlinear Schrodinger (GNLS) equation with variable coefficients depending on functions representing the irregularities of boundary surfaces in addition to linear and nonlinear material parameters of the medium. The solitary wavelike solutions of this GNLS equation are obtained for certain special cases of the irregular boundary surfaces. It has been demonstrated by graphs that the propagation characteristics of SH waves are significantly affected by slowly varying layer and nonlinear properties of the media.